Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
123 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dark urine while on Doxycycline?

Answered by
Dr.
Dr. Kathy Robinson

General & Family Physician

Practicing since :1989

Answered : 3478 Questions

default
Posted on Mon, 29 Aug 2016 in Kidney Conditions
Question: Yes, I am taking doxycycline and am wondering why I have started having dark urine...
YYYY@YYYY
doctor
Answered by Dr. Kathy Robinson 52 minutes later
Brief Answer:
need to call your doctor

Detailed Answer:
Hello and thank you for your question.
Dark urine may be a sign that the doxycycline is affecting your kidneys. You need to call your doctor right away and tell them what is going on. They will probably want to stop the medication and give you another antibiotic if needed.
They will also probably want to check some kidney function blood tests just to make sure you your kidneys are okay.
Please let me know if you have further questions.
Dr. Robinson
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on